State or Country of residence: New York
Quinolone taken: Levaquin
Reason for the Quinolone: Pneumonia
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : 2 Days
How long ago did you take the Quinolone?: 18 Days
How much have you recovered as of now?: 90%
How often do you relapse or cycle?: N/A
Does your doctor agree the Quinolone is the cause of your problems?: Yes
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Nothing
What has helped you in your recovery?: Lots of spring
water, ONLY organic of dairy and mostly other organic foods, no meat-only some
seafood, acidophilus, yogurt, no caffeine, cut down on sweets at first, took
Tums and milk of magnesia at first. Getting involved in this issue once I felt a
bit better helped me feel empowered and reduced the anxiety.
|I took Levaquin for 2 days, was taking
prednisone for 2 days prior-stopped because of reaction--could have had ADR
from the combination. Started with confusion, ended up with 4 hellish nights
of total insomnia, then depersonalization, hallucinations, anxiety for 2
days, then mood swings. The sleep came back and the worst of the other
psychological symptoms began to disappear after day 3--thank goodness!! I
was still very anxious about long-term damage. After 2 weeks most of those
symptoms were gone and I could sleep--very tired, lightheaded, forgetful,
confused a bit still. I was on another antibiotic (less potent one). I read
that the killing of the good bacteria can lead to these symptoms--so I
started on acidophilus a few days ago. The lightheadness is now gone. I am
still very tired (also have pneumonia), incredibly irritable, have sort of
hypochondria (but I think this is "normal" under the circumstances). My
tongue was numb, but that is slowly going. My knees are really popping too.
I a a big runner and am worried about starting up again.
I had to hire a sitter for a week, I am not as good of a mother. I am trying not to think about relapses. I am grateful that the Dr allowed me to stop after 2 doses. I am sure my symptoms would be worse had I not stopped. Even if I reach 100% recovery, others haven't and I don't want others to go through what I did. I will update if anything changes.
Last Updated 8/14/04